Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 18, NWS Memphis, TN

April 27, 2014Benton County, Marshall County, Mississippi; Fayette County, Tennessee

NWS Memphis, TN issued this flash flood warning at Apr 27, 2014, 2:25 PM CDT for Benton County, Marshall County, Mississippi; Fayette County, Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 2:25 PM CDT (19:25 UTC)
Expired
Apr 27, 2014, 7:30 PM CDT
In force
5 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MS, Marshall County, MS, Fayette County, TN

The radar

The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
644 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WGUS54 KMEG 271925
FFWMEG
MSC009-093-TNC047-272230-
/O.NEW.KMEG.FF.W.0018.140427T1925Z-140427T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 530 PM CDT

* AT 225 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  SPRINGS AND WALL DOXEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3459 8949 3498 8955 3499 8966 3500 8964
      3524 8964 3516 8921 3509 8919 3500 8920
      3499 8917 3462 8908 3461 8909

$$
3 follow-up statements
039 
WGUS74 KMEG 272010
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT SUN APR 27 2014

MSC009-093-TNC047-272230-
/O.CON.KMEG.FF.W.0018.000000T0000Z-140427T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-FAYETTE TN-
310 PM CDT SUN APR 27 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHERN FAYETTE...EASTERN MARSHALL AND BENTON COUNTIES...

AT 309 PM CDT...DOPPLER RADAR ESTIMATES UP TO 3 INCHES OF RAINFALL 
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN THROUGH 5 PM CDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY SPRINGS
AND WALL DOXEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3459 8949 3498 8955 3499 8966 3500 8964
      3524 8964 3516 8921 3509 8919 3500 8920
      3499 8917 3462 8908 3461 8909

$$
399 
WGUS54 KMEG 272226
FFWMEG
MSC009-093-TNC047-280030-
/O.EXT.KMEG.FF.W.0018.000000T0000Z-140428T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 730 PM CDT

* AT 526 PM CDT...DOPPLER RADAR ESTIMATES UP TO 3 INCHES OF RAINFALL 
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS      
  WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2   
  HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  SPRINGS AND WALL DOXEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3459 8949 3498 8955 3499 8966 3500 8964
      3524 8964 3516 8921 3509 8919 3500 8920
      3499 8917 3462 8908 3461 8909

$$
504 
WGUS74 KMEG 280021
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT SUN APR 27 2014

MSC009-093-TNC047-280031-
/O.EXP.KMEG.FF.W.0018.000000T0000Z-140428T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-FAYETTE TN-
721 PM CDT SUN APR 27 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR SOUTHERN
FAYETTE...EASTERN MARSHALL AND BENTON COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3459 8949 3498 8955 3499 8966 3500 8964
      3524 8964 3516 8921 3509 8919 3500 8920
      3499 8917 3462 8908 3461 8909

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 1:27 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 27, 1:27 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT SUN APR 27 2014

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1057 AM CDT SUN APR 27 2014/

UPDATE...

CONVECTION CONTINUES ACROSS MUCH OF THE MIDSOUTH. THE ACTIVITY IS
AHEAD OF A SECONDARY WARM FRONT. MODELS INDICATE THAT THE FRONT
AND CONVECTION WILL SLOWLY LIFT TO THE NORTHEAST AS THE DAY
PROGRESSES. BEHIND THE FRONT...THE ATMOSPHERE BECOMES EVEN MORE
UNSTABLE. DEWPOINTS WILL CLIMB INTO THE UPPER 60S AS TEMPERATURES
RISE INTO THE LOWER 80S. A FEW SUPERCELLS MAY DEVELOP ACROSS
SOUTHERN ARKANSAS DURING THE AFTERNOON AND EARLY EVENING HOURS
AHEAD OF THE THUNDERSTORM ACTIVITY THAT DEVELOPS ALONG THE DRY
LINE WHICH IS CURRENTLY OVER EASTERN OKLAHOMA. THESE SUPERCELLS
MAY PUSH INTO EASTERN ARKANSAS DURING THE LATE AFTERNOON TO EARLY
EVENING HOURS. MEANWHILE...DRY LINE THUNDERSTORM ACTIVITY WILL
LIKELY MOVE INTO THE MIDSOUTH AFTER 8 PM. HAVE ADJUSTED POPS
ACCORDINGLY. UPDATE WILL BE OUT SHORTLY.

KRM

DISCUSSION... /ISSUED 455 AM CDT SUN APR 27 2014/

DANGEROUS SEVERE WEATHER OUTBREAK INCLUDING STRONG TORNADOES
EXPECTED ACROSS PORTIONS OF THE MIDSOUTH FROM LATE THIS AFTERNOON
INTO TONIGHT. ANOTHER SEVERE WEATHER OUTBREAK IS POSSIBLE MONDAY
AND AGAIN TUESDAY FOR PORTIONS OF THE AREA.

THE CALM BEFORE THE STORM WAS OBSERVED ACROSS THE MIDSOUTH EARLY
THIS MORNING. SKIES WERE MOSTLY CLOUDY WITH A LIGHT SOUTHEAST WIND.
TEMPERATURES WERE WARMER THAN THE LAST COUPLE OF MORNINGS WITH
READINGS AT 4 AM RANGING FROM 59 DEGREES AT PARIS TN TO 72 DEGREES
AT CLARKSDALE MS.

A WARM FRONT WAS PUSHING TOWARD THE MIDSOUTH FROM THE SOUTHWEST AND
WILL MOVE THROUGH THE REGION THIS MORNING. THE ATMOSPHERE WAS MORE
MOIST AND UNSTABLE SOUTHWEST OF THE WARM FRONT WITH SURFACE DEW
POINTS IN THE MIDDLE AND UPPER 60S. A FEW THUNDERSTORMS WERE
BEGINNING TO BREAK OUT OVER SOUTHEAST AR. THE LATEST HIGH RESOLUTION
RAPID REFRESH MODEL (HRRR) INDICATES SHOWERS AND THUNDERSTORMS
INCREASING ALONG THE FRONT THIS MORNING AS IT MOVES INTO THE
MIDSOUTH. AN UPPER LEVEL SHORT WAVE WILL ALSO HELP TO TRIGGER
SHOWERS AND THUNDERSTORMS. ADJUSTED AND INCREASED THE POPS FOR THIS
MORNING BASED ON THE LATEST HRRR MODEL.

ATTENTION THEN TURNS TO A MUCH MORE SERIOUS SEVERE WEATHER AND FLASH
FLOOD SETUP THAT WILL DEVELOP ACROSS THE MIDSOUTH BEGINNING BY LATE
AFTERNOON. AS THE WARM FRONT MOVES TO THE NORTHEAST...VERY UNSTABLE
AND MOIST AIR WILL PUSH INTO THE MIDSOUTH. A STRONG AND CLOSED UPPER
LEVEL LOW WILL MOVE INTO WESTERN NE AND WESTERN KS. AN ASSOCIATED
DRY LINE WILL EXTEND AT EARLY EVENING FROM EASTERN KS INTO EASTERN
OK. PARAMETERS ARE COMING TOGETHER FOR THE FORMATION OF DISCRETE
SUPERCELLS TO DEVELOP ACROSS THE ARKLATEX REGION INTO CENTRAL AR
THIS AFTERNOON...THEN SPREAD INTO EASTERN AR AND PORTIONS OF
NORTHWEST MS BY LATE AFTERNOON OR EARLY EVENING...THEN CROSSING INTO
WEST TN ALONG THE MS RIVER THIS EVENING. SEVERE WEATHER PARAMETERS
ARE IMPRESSIVE FOR THE POSSIBILITY OF SIGNIFICANT TORNADOES.  MIXED
LAYER MOST UNSTABLE CAPE WILL INCREASE TO BETWEEN 2000 AND 3000 J/KG
WITH 0-1 KM STORM RELATIVE HELICITY INCREASING TO BETWEEN 300 AND
350 M2/S2. 850 WINDS INCREASE TO 50 KTS. A MODERATE RISK OF SEVERE
THUNDERSTORMS EXIST ACROSS ALL OF EAST ARKANSAS...THE MISSOURI
BOOTHEEL AND THOSE PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI
ALONG AND WEST OF A LINE FROM DYERSBURG TENNESSEE TO CHARLESTON
MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST ELSEWHERE
ACROSS THE MIDSOUTH FOR TONIGHT. A FEW TORNADOES...DAMAGING
WINDS...AND LARGE HAIL ARE LIKELY. TORNADOES MAY BE STRONG
ESPECIALLY IN THE MODERATE RISK AREA. THINK TONIGHT WILL BE A VERY
ACTIVE NIGHT WEATHERWISE AS THUNDERSTORMS CONTINUE TO PUSH EASTWARD
AND CONGEAL INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS.
ALTHOUGH...DISCRETE SUPERCELLS MAY ALSO CONTINUE WELL INTO THE
NIGHT. THE DRY LINE WILL PUSH INTO WESTERN MO AND WESTERN AR
OVERNIGHT. HEAVY RAINFALL AND FLASH FLOODING WILL BE ON THE INCREASE
WITH PRECIPITABLE WATER VALUES CLIMBING TO BETWEEN 1.5 AND 1.9
INCHES. ISSUED A WIND ADVISORY FOR STRONG AND GUSTY SOUTHERLY
GRADIENT WINDS FOR EAST ARKANSAS...AND PORTIONS OF THE MISSOURI
BOOTHEEL AND NORTHWEST MISSISSIPPI FROM LATE THIS MORNING INTO THIS
EVENING.

ON MONDAY...CONDITIONS MAY SETTLE DOWN BRIEFING LATE TONIGHT AND
EARLY MONDAY MORNING WITH INSTABILITY TEMPORARILY WANING. BUT WITH
STRONG UPPER LEVEL DYNAMICS AND HIGH SHEAR CONTINUING ALONG WITH
SOME INSTABILITY...SOME THUNDERSTORMS STILL MAY POSE A THREAT OF
BECOMING SEVERE EVEN EARLY IN THE MORNING. HOWEVER...THE MAIN THREAT
OF ANOTHER SEVERE WEATHER OUTBREAK WILL OCCUR MONDAY AFTERNOON INTO
MONDAY NIGHT SHIFTING TO EAST OF THE MS RIVER ACROSS MUCH OF NORTH
MS INTO PORTIONS OF WEST TN. A FEW STRONG TORNADOES...DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL ARE ALL LIKELY ONCE AGAIN.
THE DRY LINE WILL MOVE INTO EASTERN AR BY SUNSET MONDAY AS THE
STRONG UPPER LOW OVER THE CENTRAL PLAINS MOVES EASTWARD.

THE SITUATION BECOMES SOMEWHAT MUDDLED BY TUESDAY WITH ALL THE
PREVIOUS CONVECTION AND THE MODELS NOT IN THE BEST AGREEMENT ON
EXACTLY HOW FAST THE DRY LINE / COLD FRONT PUSHES TO THE EAST. RIGHT
NOW...IT LOOKS LIKE THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER
WILL SHIFT TO NORTHEAST MS.

DRY AND COOLER WEATHER WILL RETURN WEDNESDAY CONTINUING INTO THE
BEGINNING OF NEXT WEEKEND.

JCL

&&

.AVIATION...

18Z TAF CYCLE

CONVECTION ASSOCIATED WITH WARM FRONT LIFTING VERY SLOWLY NORTH
TODAY. AS A RESULT EXPECT TSRAS THROUGH MOST OF THE AFTERNOON AT
KMKL...KJBR AND KMEM WITH MVFR OCNL IFR CONDS. AS THE FRONT AND
TSRAS LIFT NORTH VFR CONDS WILL RETURN TEMPORARILY BEFORE THE
NEXT LINE OF SHRAS AND TSRAS PUSH IN AHEAD OF THE APPROACHING DRY
LINE PUSH IN THIS EVENING AND OVERNIGHT...ALONG WITH MVFR OCNL
IFR CONDS. BY LATER TONIGHT AND EARLY MON EXPECT THE MAIN AREA OF
SHRAS AND TSRAS TO SHIFT EAST WITH MVFR/IFR CIGS LINGERING. TSRAS
MAY START REDEVELOPING BY MID MORNING ON MON SO INCLUDED A VCTS
TO INDICATE THAT POSSIBILITY.

SE WINDS WILL BE LIGHTER THAN EXPECTED THIS AFTERNOON...EVENTUALLY
SHIFTING TO THE SOUTH AND INCREASING THIS EVENING TO 15 KTS WITH
HIGHER GUSTS...AND SSW BY MON MORNING.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COAHOMA-TUNICA.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 27, 9:16 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
916 AM CDT SUN APR 27 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
916 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL SURGE THROUGH THE MIDSOUTH THIS MORNING WITH
SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.

AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS
EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF
THE MIDSOUTH. A MODERATE RISK OF SEVERE THUNDERSTORMS EXIST ACROSS
ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THOSE PORTIONS OF
WEST TENNESSEE AND NORTH MISSISSIPPI ALONG AND WEST OF A LINE FROM
DYERSBURG TENNESSEE TO CHARLESTON MISSISSIPPI. THE MODERATE RISK
AREA INCLUDES THE CITIES OF MEMPHIS...JONESBORO...AND CLARKSDALE
MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST
ELSEWHERE ACROSS THE MIDSOUTH.

A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE LIKELY.
TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA.

HEAVY RAINFALL RESULTING IN FLASH FLOODING IS POSSIBLE THIS
AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
EAST ARKANSAS AND THE MISSOURI BOOTHEEL FOR THIS AFTERNOON...AND
ALL OF THE MIDSOUTH TONIGHT.

A WIND ADVISORY HAS BEEN ISSUED FOR EAST ARKANSAS...AND PORTIONS
OF THE MISSOURI BOOTHEEL AND NORTHWEST MISSISSIPPI FROM LATE THIS
MORNING INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST MONDAY
AFTERNOON AND NIGHT ACROSS MUCH OF NORTH MISSISSIPPI INTO PORTIONS
OF WEST TENNESSEE. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST
ELSEWHERE ACROSS THE MIDSOUTH. A FEW TORNADOES...DAMAGING WINDS
AND LARGE HAIL MAY OCCUR. TORNADOES MAY BE STRONG ESPECIALLY IN THE
MODERATE RISK AREA.

THE THREAT FOR ORGANIZED SEVERE WEATHER WILL SHIFT TO NORTHEAST
MISSISSIPPI TUESDAY.

HEAVY RAINFALL WILL BE POSSIBLE FROM ADDITIONAL ROUNDS OF
THUNDERSTORMS MONDAY AND TUESDAY. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR ALL THE MIDSOUTH.

A WIND ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE AREA MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON INTO TUESDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:35 AM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more33 hr
Apr 27, 11:03 AM CDTRiver Flood WarningMEGLowndes, Monroe3 days
Apr 27, 11:05 AM CDTRiver Flood WarningMEGMonroe4 days
Apr 27, 11:05 AM CDTRiver Flood WarningMEGMonroe4 days
Apr 27, 12:42 PM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica3 hr
Apr 27, 1:12 PM CDTFlash Flood WarningMEGDeSoto, Marshall, Tate5 hr
Apr 27, 2:20 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc40 min
Apr 27, 2:53 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe37 min
Apr 27, 2:57 PM CDTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah5 hr
Apr 27, 3:44 PM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica2 hr
Apr 27, 3:52 PM CDTSevere Thunderstorm WarningMEGCoahoma38 min
Apr 27, 4:13 PM CDTFlash Flood WarningMEGLee, Prentiss, Union3 hr
Apr 27, 4:30 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman30 min
Apr 27, 4:55 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Tunica50 min
Apr 27, 5:14 PM CDTTornado WarningMEGCoahoma, Panola, Quitman46 min
Apr 27, 5:16 PM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tishomingo3 hr
Apr 27, 5:49 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica41 min
Apr 27, 5:57 PM CDTTornado WarningMEGPanola48 min
Apr 27, 6:18 PM CDTTornado WarningMEGPanola, Quitman, Tate, Tunica42 min
Apr 27, 6:42 PM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate48 min
Apr 27, 6:52 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate38 min
Apr 27, 5:11 PM CDTFlash Flood WarningMEGDecatur3 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.